Discussions that mention benadryl

Children's Health board


Hi again mummylee, First let me say that my son's med was only benadryl and I gave him less than the recommended amount AND this happened after only 2 teaspoons separated by 24 hours. It took a couple of days for him to stop.
My son also had a severe reaction to Zyrtec back in February. Now he cannot take any antihistamine or decongestant. I really think you need to take your daughter to a different doctor. Not the one who prescribed the med in the first place. Did you look it up? I don't want to scare you but if you look it up you will see that this can be serious. She is just an infant. You didn't say what they gave this to her for. It is not usually prescribed for babies. You can't really compare what happened to my son and your daughter. There could be alot more going on with her but she can't tell you.
Mummy Lee, you should probobly start another post since this one was started by someone else. You may get more responses. I do hope everything goes ok Thursday but would try to make that sooner. I also hope you can find a new doctor for your baby. Where I live it has recently come about that all cough and cold meds should be avoided by children under 6 years and cough meds never given under 2 years. My pediatrician doesn't recommend cough meds ever for a child, unless it's croup and then the med is a steroid to open the airways because it has to be done in most cases.
I hope your baby is ok and really I would be giving that pediatrician hell by now. Not only did he give it to her but he INCREASED it? Oh sorry I just saw that it was prescribed by a GP? Why not take her to a pediatrician? The GP should have been aware of these dangers anyway! Please let me know how your daughter is doing. As for my son, the tongue thing stopped but-before the benadryl (which I was told would not bother him) He had a severe reaction to an antihistamine called Zyrtec- his heart rate went up over 200 beats per min. had to call 911 and since then he still has occas. bouts of increased heart rate and is now under the care of a cardiologist. So please-follow your instincts. I drive the doctors insane with my concerns but could care less what they think. This is my child.